Tennessee, 2023

Lightning Strike in Tennessee, February 25, 2023

February 25, 2023 · NWS OHX · 1 event in 1 county or zone

Morning non-severe thunderstorms were common across Middle Tennessee on February 25, 2023. However, lightning did strike a home in Franklin which caused minor siding damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Morning non-severe thunderstorms were common across Middle Tennessee on February 25, 2023. However, lightning did strike a home in Franklin which caused minor siding damage. Nobody was injured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 25, 5:27 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 25, 5:27 AM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
527 AM CST Sat Feb 25 2023

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 240 AM CST Sat Feb 25 2023

Frontal boundary nearly stationary and positioned across the deep
south this morning. Looking at some good convergence in the 925-850
mb layer through the day. Thus, look for a good chance of shower
activity this morning into early afternoon. By this evening the
lower level flow becomes more directionally uniform. A warm front
will then be lifting northward on Sunday. Models evoke some very
light precip potential tonight into Sunday. Isentropic fields do
support low deficits and weak upglide. Will include drizzle
potential within f-builder for those 2 periods. Otw, by Sunday
night we will reside in the nonactive zone with the warm front well
to the north and the approaching cold front will well to the west.
That cold front is expected to move through on Monday afternoon with
showers and perhaps a few tstms. The surface low will be positioned
over the upper midwest with weak-n-s extension and w-e elongation
tending to prevail. Moderate forcing will have some shear to work
with but instability looks somewhat limited at this time. The
bigger threat looks to be the wind as advisory level speeds now look
more promising for late Sunday night into Monday.

For the near term temps, looking cool and seasonal today. By Monday,
following that warm front, we will again be approaching 70F for many
areas.

&&

.LONG TERM...
(Monday Night through next Saturday)
Issued at 240 AM CST Sat Feb 25 2023

In the ext fcst, Now that Friday will be included in the period, qpf
values have ticked up markedly with a potential flood threat by day
7. GFS showing 7 day totals of 4"-6" across the area while the Euro
shows 3"-5" amounts over nrn AL. The culprit to all of this will be
a slow moving frontal boundary over that Wed through Fri period. As
strong upper level energy begins to provide extra dynamics, surface
impulses will be moving along the front. Not seeing much in the way
of instability with this system right now, but it will need to be
watched. The sfc low track looks to be very close to the mid state
for that day 7. On the back edge, the gfs wants to include a brief
snowflake or two in our nw. It's the odd model out though, so no
snow inclusion expected from the f=builder.

Temperature wise, Tues through Thurs look quite warm with daily
average running about 12F above normal. Seasonal temps return on
Friday as that system pulls out.

&&

.AVIATION...
(12Z TAFS)
Issued at 509 AM CST Sat Feb 25 2023

Winds will gradually shift from south-southwesterly to the
northwest this afternoon as a frontal boundary moves through the
mid-state. Light rain showers along this front will end this
morning at CKV, BNA, and MQY, but persist into the afternoon at
CKV, where they may be more intense and restrict VIS at times.
Expect mostly MVFR CIGS through the night with possible IFR VIS
and CIGS at CKV late.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      55  45  64  59 /  70  10  20  30
Clarksville    55  43  62  57 /  30  10  30  40
Crossville     54  43  59  54 /  90  10  30  20
Columbia       54  46  65  59 /  70  10  10  20
Cookeville     52  43  60  55 /  80  10  30  20
Jamestown      50  40  58  53 /  80   0  20  20
Lawrenceburg   55  46  65  59 /  70  10  10  10
Murfreesboro   54  43  64  58 /  80  10  10  20
Waverly        53  44  62  57 /  50  10  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION.....05
Hazardous weather outlook, Feb 25, 3:18 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
318 AM CST Sat Feb 25 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-260930-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
318 AM CST Sat Feb 25 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A cold front will move through the area on Monday. Breezy to windy
conditions can be expected with wind gusts as high as 45 to 50 mph.
Additionally, showers and a few thunderstorms can also be expected.
A few of these storms could reach strong to severe limits across the
northern and central Cumberland Plateau. Damaging wind gusts will be
the primary severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across the northern Plateau on
Monday. Please relay any information about observed severe weather
to the NWS while following all local and state guidelines.

21

The radar

The Nashville radar (KOHX), 42 km away, was scanning. The volume nearest the first event began at 14:39 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Williamson

When
February 25, 8:39 AM CST
Where
Williamson County, 0.39 mi W of Berrys Chapel
Property damage
$10,000
Reported by
Social Media
Coordinates
35.969, -86.887

A lightning strike from a thunderstorm struck a home in Fieldstone Farms, causing minor siding damage. No injuries were reported. Damages are estimated.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2023Every state in 2023This day in weather historyWarnings in Tennessee, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1074029.